Depression Community
Effexor -Nightmares
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Effexor -Nightmares

I went up to 75mg in July 07.  For the past couple of months, I have been having horrible dreams such as planes crashing, killing people, family members dieing.  They are very vivid and I always remember them when I wake up.  Will these go away with use?
Related Discussions
2 Comments Post a Comment
Blank
212753_tn?1275076711
tell your doc and maybe he can change your dosage. the same thing happened to me when I was on luvox. It was horrible.Let me know what your doc says.
Love Venora
Blank
Avatar_f_tn
Today is the first day I have logged onto this forum, or any forum for that matter, and I am stunned at how many people are suffering in one way, shape, or form as we are.  You are not alone.  I am not alone.  That really makes a difference, at least to me.  It must to you too or you wouldn't have posted your question.  

First, I would like to know if you are willing to share why you started taking Effexor and why your doctor increased your dosage.  Second, did you miss a dose around the time of the nightmares? and Third, the horrible dreams you mentioned are horrific and very vivid; I have had them way too many times, off and on, since I started taking Effexor.  They stopped for a couple months, but the last two nights they started again.  All I can tell you about this time around, the difference is that I missed two days of my dose.  My dreams were suicidal, homicidal and just plain bizarre.  I can't get them out of my head even now and I don't want to go to sleep tonight, that is how terrible they were.  As far as answering if the dreams will go away, I can only repeat what I noted above.  As my dose has increased, my dreams have increased and subsided, increased and subsided.  All I know is, I refuse to allow this medication to take anymore of my life away from me.  Effexor is an ADDICTIVE drug and I am more than willing to compare it to heroine, cocaine, speed or any other illegal substance.  With everything I have been through on this medication, I can very easily and with much conviction state that NO ONE SHOULD EVER TAKE THIS DRUG!  You are likely to NEVER get off it!  I have tried unsuccessfully twice.  Each time I could not get passed the second day because of the WITHDRAWALS.  Yes, withdrawals.  NOT side-effects.  WITHDRAWALS!!  Please don't allow anyone to increase your dose anymore.  If you research other forums related to people who have taken Effexor, you will see that we are all in living he--.  Even people who only took the medication for a short time and a low dose such as 75 mg. and even 37.5 mg.  It is addictive!  Be careful.  Be mindful.  Try to trust yourself more than what you and/or your doctor thinks is best for you.  TRUST YOURSELF TO GET YOU THROUGH THIS.  And NEVER go off Effexor cold turkey or without telling your doctor.  Tapering off this drug is the only way, and even through the tapering, the withdrawals are a nightmare in itself.  Sharp, stabbing, jolting, lightning bolt like pains in my head, nausea, diarreah (diarrhea), vomiting, vertigo, ringing noises in my ears, chest pain, Migraines, daily headaches, and the list goes on and on.  By the way, the doctor originally started me on 37.5 mg. Effexor and upped it to 75 mg.  A few months later, up to 150 mg. and when my depression only worsened, she upped the daily dose to 300 mg. and added 200 mg. Wellbutrin daily.  I am going through living he-- right now, but I refuse to let this drug dictate my life anymore.  It has taken me this long to realize that I didn't need this drug, at that high of a dose, for that long.  Now I had to figure out how to taper off the medication so the withdrawals don't completely take over my life.  I cannot work because of them and my family has suffered immensely.  I have put my trust in the Lord and in myself through him, and I will succeed.  But it will be a long, painful journey.  I hope and pray that you do not have to go through any of this.  TRUST YOURSELF and if you believe in a higher power, then put your TRUST in that.  You will survive!  We are strong!

Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
Swollentoe commented on photo
12 hrs ago
Avatar_m_tn
Blank
Swollentoe commented on photo
12 hrs ago
Avatar_m_tn
Blank
Swollentoe commented on photo
12 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX